Viscosity solutions to evolution problems of star-shaped reachable sets. (English) Zbl 1403.34017

Author’s abstract: The article deals with Lipschitz continuous differential inclusions that yield star-shaped reachable sets. The purpose of the paper is to show that the radial function of such reachable sets is a viscosity solution to a certain partial differential equation. As a result, the existing theory of viscosity solutions to first-order partial differential equations was applied to resolve the existence, uniqueness, and some calculation aspects. Several relaxations concerning the forms of the inclusion and the initial set were also considered.


34A60 Ordinary differential inclusions
35D40 Viscosity solutions to PDEs
93B03 Attainable sets, reachability
Full Text: DOI


[1] Kurzhanski, A.B., Varaiya, P.: Dynamics and Control of Trajectory Tubes. Theory and Computation. Birkhauser, Basel (2014) · Zbl 1336.93004
[2] Mazurenko, SS, Partial differential equation for evolution of star-shaped reachability domains of differential inclusions, Set Valued Var. Anal., 24, 333-354, (2016) · Zbl 1338.93065
[3] Filippov, A.F.: Differential Equations with Discontinuous Righthand Sides. Springer, Berlin (1988)
[4] Panasyuk, AI; Panasyuk, VI, An equation generated by a differential inclusion, Math. Notes Acad. Sci. USSR, 27, 213-218, (1980) · Zbl 0466.49032
[5] Rockafellar, R.T.: Convex Analysis. Princeton University Press, Princeton (1970) · Zbl 0193.18401
[6] Lions, P.L.: Generalized Solutions of Hamilton-Jacobi Equations, vol. 69. Pitman Publishing, London (1982) · Zbl 0497.35001
[7] Crandall, MG; Ishii, H; Lions, PL, User’s guide to viscosity solutions of second order partial differential equations, Bull. Am. Math. Soc., 27, 1-67, (1992) · Zbl 0755.35015
[8] Souganidis, PE, Existence of viscosity solutions of Hamilton-Jacobi equations, J. Differ. Equ., 56, 345-390, (1985) · Zbl 0506.35020
[9] Clarke, F.H.: Optimization and Nonsmooth Analysis, vol. 5. SIAM, Philadelphia (1990) · Zbl 0696.49002
[10] Azagra, D; Ferrera, J; LÓpez-Mesas, F, Nonsmooth analysis and Hamilton-Jacobi equations on Riemannian manifolds, J. Funct. Anal., 220, 304-361, (2005) · Zbl 1067.49010
[11] Ledyaev, Y; Zhu, Q, Nonsmooth analysis on smooth manifolds, Trans. Am. Math. Soc., 359, 3687-732, (2007) · Zbl 1157.49021
[12] Azagra, D; Ferrera, J; Sanz, B, Viscosity solutions to second order partial differential equations on Riemannian manifolds, J. Differ. Equ., 245, 307-36, (2008) · Zbl 1235.49058
[13] Crandall, MG; Lions, PL, Viscosity solutions of Hamilton-Jacobi equations, Trans. Am. Math. Soc., 77, 1-42, (1983) · Zbl 0599.35024
[14] Kurzhanski, A.B., Filippova, T.F.: On the Theory of Trajectory Tubes-A Mathematical Formalism for Uncertain Dynamics, Viability and Control. Advances in Nonlinear Dynamics and Control, pp. 122-188. Birkhauser, Boston (1993) · Zbl 0912.93040
[15] Kurzhanski, AB; Varaiya, P, Dynamic optimization for reachability problems, J. Optim. Theory Appl., 108, 227-251, (2001) · Zbl 1033.93005
[16] Crandall, MG; Lions, PL, Two approximations of solutions of Hamilton-Jacobi equations, Math. Comput., 43, 1-19, (1984) · Zbl 0556.65076
[17] Souganidis, PE, Approximation schemes for viscosity solutions of Hamilton-Jacobi equations, J. Differ. Equ., 59, 1-43, (1985) · Zbl 0536.70020
[18] Wang, S; Gao, F; Teo, KL, An upwind finite-difference method for the approximation of viscosity solutions to Hamilton-Jacobi-Bellman equations, IMA J. Math. Control Inf., 17, 167-178, (2000) · Zbl 0952.49025
[19] Sinyakov, VV, Method for computing exterior and interior approximations to the reachability sets of bilinear differential systems, Differ. Equ., 51, 1097-1111, (2015) · Zbl 1326.93012
[20] Filippova, TF; Matviychuk, OG, Estimates of reachable sets of control systems with bilinear-quadratic nonlinearities, Ural Math. J., 1, 45-54, (2015) · Zbl 1396.93017
[21] Sethian, J.A.: Level Set Methods and Fast Marching Methods: Evolving Interfaces in Computational Geometry, Fluid Mechanics, Computer Vision, and Materials Science. Cambridge University Press, Cambridge (1999) · Zbl 0973.76003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.